# SDR 0302069994

- Difficulty date: November 14, 2003
- Submitted: November 18, 2003
- Operation: Air carrier
- Aircraft: N8979E
- Make and model: Doug DC-9-31
- Aircraft serial: 47328
- Aircraft time: 78,463 hours, 71,418 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, THERE WAS A SMOKE ODOR IN THE AIRCRAFT AND THE SMOKE DETECTORS WERE SOUNDING.  FLIGHT CREW DECLARED AN EMERGENCY, RETURNED TO DTW, AND LANDED WITHOUT FURTHER INCIDENT.  FIRE RESCUE MET AND INSPECTED THE AIRCRAFT BUT FOUND NO EVIDENCE OF FIRE.  MAINTENANCE REMOVED EXCESS OIL FROM BOTH ENGINES AND THE APU AND REPLACED BOTH COALESCER BAGS.  NO EVIDENCE OF OIL OR DEBRIS IN THE SADDLE DUCT CAPS.  RUN-UP OF ENGINE TO 1.7 EPR WITH PACKS AT FULL HOT FOR 10 MINUTES.  NO SMOKE OR SMELL REMAINING.  AIRCRAFT RETURNED TO SERVICE.
